MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 3

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 3
Model Number 01.18.143
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 5 years and 5 months after primary, the patient has been revised because of stem loosening.The stem was not osteointegrated and was removed by hand during the revision.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 10-mar-2025.Lot 1901588: (b)(4) items manufactured and released on 29-may-2019.Expiration date: 19-may-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: a revision surgery was performed approximately five and a half years after the implantation of a total hip arthroplasty due to stem loosening.Available x-ray images clearly confirm signs of stem mobilization and subsidence.Aseptic loosening is a well-documented complication following primary cementless hip arthroplasties, though its exact causes often remain unclear.In this case, we do not have sufficient information for determinig the reason for the failure.Visual inspection: looking at the stem body some spots of white film are visible on stem body.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
AMISTEM H CEMENTLESS STEM LATERALIZED SIZE 3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21771466
Report Number3005180920-2025-00232
Device Sequence Number12820924
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model Number01.18.143
Device Lot Number1901588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient RaceWhite